Breakthrough bleeding or something else

Patient

Q: I have been taking birth control for about a year and a half and recently me and my boyfriend decided to try to get pregnant and I had already taken 8 days of my new pack of birth control and stopped taking them on a Sunday and in the evening of the day after stopped taking my birth control(Monday) I started spotting very lightly the next day (Tuesday)the bleeding got a little heavier but was still somewhat light and I had a lot of pressure in my Lower abdomen and then it went to spotting again in the afternoon and today (wednesday) I woke up with a medium flow and cramps again in my abdomen do you think this is Just breakthrough. Bleeding and my body getting use to getting off the pill or something else ?

Doctor

A:   You are definitely experiencing a breakthrough bleeding caused by stopping the oral contraceptive. I see no reason for you to get concerned. The bleeding should subside and periods should become regular within the next 2-3 cycles. I wish you well, take care.

Related Q&A

Q: My girlfriend threw up her 2nd to last active birth control pill about an hour after she took it. She took her one th...

Q: My girlfriend and I had a condom break over the weekend. She had been taking birth control for about 6 days. Is plan ...

Q: The pill I'm currently on is Micronor which is norethisterone based, and last week my period was due on and so my doc...

Q: I missed my birth control pill on Monday. I took it with my regular pill on Tuesday. I had sex Tuesday night and my b...

Q: Four weeks ago I was supposed to get my period but instead I decided to take my birth control pack a week early. I ha...

MOST DOCTOR RECOMMENDATIONS
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews